Are you consuming this neuro-toxic sweetener
Health Basics: What is Aspartame?
S. D. Wells
2011 December 4
Over a billion people consume aspartame in their foods and beverages across the world, believing it to be a safe ingredient, but what they probably don’t know is that aspartame currently accounts for over 75% of all side effects complaints received by the FDA’s Adverse Reaction Monitoring System (ARMS) for the past 4 years. It is banned by health-conscious countries all over the world, especially where there is a national healthcare system in place.
Aspartame is best known by the brand names NutraSweet, Equal, Sweet One and Spoonful. Aspartame is a synthetic chemical combination which is comprised of approximately 50% phenylalanine, 40% aspartic acid, and 10% methanol. Aspartame is found in thousands of foods, drinks, candy, gum, vitamins, health supplements and even pharmaceuticals. (http://www.wellsphere.com/wellpage/…)…
Each of the three ingredients in Aspartame poses its own dangers and each is well documented as causing a long list of side effects and dangerous health conditions. Watch for the ingredient Acesulfame Potassium, which is just another name for Aspartame.
Phenylalanine: Even a single use of Aspartame raises the blood phenylalanine levels. High blood phenylalanine can be concentrated in parts of the brain and is especially dangerous for infants and fetuses. Because it is metabolized much more efficiently by rodents than humans, testing and research on rats alone is not sufficient enough to denounce the dangers of Aspartame for human consumption. Excessive levels of phenylalanine in the brain cause serotonin levels to decrease, leading to emotional disorders like depression.
Aspartic Acid: Aspartic acid is considered an excito-toxin, which means it over stimulates certain neurons in the body until they die. Much like nitrates and MSG, aspartic acid can cause amino acid imbalances in the body and result in the interruption of normal neurotransmitter metabolism of the brain. (http://www.holisticmed.net/aspartam…)